Hail, Simpson
- When
- February 15, 9:33 AM CST
- Where
- Simpson County, Magee
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.870, -89.730
Nickel to quarter size hail fell.
Widespread severe weather occurred with a mix of damaging winds, hail and several tornadoes. The focus of the severe weather was across central and southern Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Widespread severe weather occurred with a mix of damaging winds, hail and several tornadoes. The focus of the severe weather was across central and southern Mississippi. This event was driven by a potent disturbance that swung across the area during the midday and afternoon hours. As this strong feature dropped into the Lower Mississippi River Valley, a surface low rapidly deepened as it tracked across central Mississippi. The atmospheric response to this was for a rapid increase in winds aloft and higher low level moisture. This combination set the stage for an unstable environment that contained high levels of wind shear which supported and sustained tornado development.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 15, 4:15 AM CST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 AM CST MON FEB 15 2016 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA THIS MORNING OUT AHEAD OF A STRONG SHORT WAVE AND A COLD FRONT THAT EXTENDS FROM TENNESSEE SOUTHWEST TO NORTHEAST TEXAS. A DEEPENING SURFACE LOW IS LOCATED OVER NORTHEAST TEXAS AND THIS LOW WILL CONTINUE TO DEEPEN AND MOVE INTO WEST CENTRAL MISSISSIPPI BY EARLY THIS AFTERNOON. THE SURFACE LOW WILL CONTINUE TO MOVE NORTHEAST INTO NORTHERN ALABAMA AND THIS WILL DRAG A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. IT CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER THIS MORNING THROUGH THE AFTERNOON HOURS OUT AHEAD OF THE BOUNDARY. MODELS SUGGEST 1000-1500 MU CAPE MAINLY ALONG AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON WITH 500-1000 POSSIBLE FURTHER NORTH...EAST OF I-55. THE MODELS CONTINUE TO KEEP THE BEST MOISTURE OVER THE SOUTHERN PORTIONS OF THE AREA WITH 60 DEGREE DEWPOINTS ONLY MAKING IT UP TO THE HWY 84 CORRIDOR. THE MAIN RISK CONTINUES TO LOOK LIKE DAMAGING WIND GUSTS WITH ANY BOWING SEGMENTS...BUT WITH DECENT LAPSE RATES OF NEAR 6.5 C/KM...QUARTER TO HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. IT LOOKS LIKE THERE COULD BE A BRIEF WINDOW THIS AFTERNOON WHEN A TORNADO CANNOT BE RULED OUT...MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE BEST SHEAR/INSTABILITY COMBINES BEFORE THE BOUNDARY MOVES THROUGH. THE COLD FRONT WILL MOVE JUST EAST OF THE AREA BY EARLY EVENING WITH THE SHOWERS COMING TO AN END FROM WEST TO EAST. SURFACE HIGH PRESSURE WILL QUICKLY BUILD IN OVERNIGHT WITH LOWS FALLING INTO THE UPP34 30S TO LOW 40S. TUESDAY LOOKS LIKE A NICE DAY WITH MOSTLY SUNNY SKIES AND HIGH TEMPERATURES RANGING FROM THE MID 60S IN THE NORTH TO AROUND 70S IN THE SOUTH. A DRY COLD FRONT WILL DROP SOUTH ACROSS THE AREA TUESDAY EVENING WITH THE MODELS SUGGESTING THAT THE AIRMASS WILL NOT BE OVERLY COLD...WITH LOWS ONCE AGAIN ONLY FALLING BACK INTO THE UPPER 30S AND LOW 40S ON WEDNESDAY MORNING./15/ .LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE MAIN STORY FOR THE LONG TERM PORTION OF THE FORECAST WILL BE WARM TEMPERATURES WITH RAIN CHANCES NOT REALLY IN THE PICTURE UNTIL LATE IN THE WEEKEND. THE LAST GASP OF COOL SURFACE HIGH PRESSURE FOR A WHILE WILL KEEP TEMPERATURES ONLY A LITTLE ABOVE AVERAGE ON WEDNESDAY INTO WEDNESDAY NIGHT. HOWEVER...BY THURSDAY...THIS HIGH WILL BE TRANSLATING OFF TO THE EAST AND A QUICK WARMING TREND (THAT SHOULD CULMINATE FRIDAY AND SATURDAY) WILL HAVE BEGUN. TEMPERATURES THROUGH THE BULK OF THE LONG TERM PERIOD (ESPECIALLY AFTER WEDNESDAY) WILL BE ABOUT 10 TO 20 DEGREES ABOVE AVERAGE UNTIL A STOUT COLD FRONT PROGRESSING THROUGH THE REGION BETWEEN SUNDAY NIGHT AND MONDAY CHILLS CONDITIONS BACK DOWN. OF COURSE RAIN CHANCES WILL INCREASE AROUND THIS FROPA...BUT REALLY SHOULD REMAIN RATHER INSIGNIFICANT UNTIL SATURDAY NIGHT AT THE EARLIEST. OF COURSE IN THE WARM ANTICIPATED REGIME THERE WILL BE PLENTY OF SOUTHERLY FLOW AND ASSOCIATED LATE NIGHT AND MORNING LOW CLOUDS...ESPECIALLY FROM LATE THURSDAY NIGHT THROUGH THE WEEKEND. NOT CONFIDENT AT THIS POINT TO SAY WHETHER ANY RECORD HIGHS WILL BE IN JEOPARDY OVER THIS STRETCH BECAUSE IT APPEARS MORE LIKELY MOST MAXIMUM TEMPS WILL REMAIN SHY OF 80 DEGREES. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 40 70 41 / 93 36 1 0 MERIDIAN 68 37 69 40 / 98 63 3 0 VICKSBURG 65 41 70 40 / 94 28 1 0 HATTIESBURG 72 40 72 42 / 98 58 1 0 NATCHEZ 66 42 71 44 / 96 29 1 0 GREENVILLE 58 39 66 40 / 98 23 2 0 GREENWOOD 61 38 67 36 / 97 32 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/BB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 445 AM CST MON FEB 15 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>030-032-034>037-040>042- 161045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 445 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ015-016-023>026-MSZ031-033-038-039-043>066-072>074-161045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 445 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MID MORNING THROUGH THE AFTERNOON HOURS SEVERE STORMS PRODUCING DAMAGING WINDS TO 60 MPH AND HALF DOLLAR SIZED HAIL WILL BE POSSIBLE THIS MORNING THROUGH THE AFTERNOON HOURS. ALSO, A TORNADO CANNOT BE RULED OUT MAINLY OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON. THIS POTENTIAL WILL OCCUR ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA TODAY, MOVING EAST OF THE AREA EARLY THIS EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
747 AM CST MON FEB 15 2016
LAZ015-016-023-151430-
RICHLAND LA-FRANKLIN LA-MADISON LA-
747 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...EAST
CENTRAL RICHLAND AND NORTHWESTERN MADISON PARISHES UNTIL 830 AM
CST...
AT 747 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MANGHAM...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CROWVILLE AROUND 750 AM CST.
BAKERS AROUND 800 AM CST.
DELHI AROUND 810 AM CST.
WAVERLY AND TENDAL AROUND 815 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BASKIN.
LAT...LON 3255 9145 3255 9144 3234 9125 3216 9168
3232 9181
TIME...MOT...LOC 1347Z 235DEG 42KT 3228 9171
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HAIL 1 SW DELHI 32.44N 91.50W
02/15/2016 E0.75 INCH RICHLAND LA BROADCAST MEDIA
DIME SIZE HAIL REPORTED ALONG I-20
&&
DLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
841 AM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HAIL TRANSYLVANIA 32.68N 91.18W
02/15/2016 E0.25 INCH EAST CARROLL LA FIRE DEPT/RESCUE
&&
DLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CST MON FEB 15 2016
LAZ023-025-151515-
TENSAS LA-FRANKLIN LA-
842 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
CENTRAL TENSAS PARISHES UNTIL 915 AM CST...
AT 841 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COOTER POINT...OR 18 MILES SOUTHEAST OF WINNSBORO...MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COOTER POINT AROUND 845 AM CST.
NEWLIGHT AROUND 855 AM CST.
LAKE BRUIN AROUND 905 AM CST.
NEWELLTON AROUND 910 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3219 9134 3200 9111 3198 9116 3197 9118
3182 9154 3187 9158 3188 9158 3188 9159
3189 9160 3197 9160 3197 9165 3196 9165
3197 9166
TIME...MOT...LOC 1441Z 236DEG 40KT 3194 9155
JCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CST MON FEB 15 2016
MSZ035-041-151600-
SHARKEY MS-HUMPHREYS MS-
921 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHARKEY AND
HUMPHREYS COUNTIES UNTIL 1000 AM CST...
AT 921 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MIDNIGHT...OR 8 MILES SOUTHWEST OF BELZONI...MOVING NORTHEAST AT
45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BELZONI AROUND 935 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND
LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3314 9033 3309 9035 3312 9038 3308 9037
3311 9043 3305 9043 3305 9039 3301 9037
3301 9044 3298 9045 3294 9066 3310 9070
3310 9068 3316 9069 3327 9045 3324 9037
3328 9038 3331 9034
TIME...MOT...LOC 1521Z 247DEG 39KT 3310 9060
19SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CST MON FEB 15 2016
LAZ025-MSZ047-053-151615-
TENSAS LA-WARREN MS-CLAIBORNE MS-
925 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS PARISH...
SOUTHWESTERN WARREN AND CENTRAL CLAIBORNE COUNTIES UNTIL 1015 AM
CST...
AT 925 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LAKE BRUIN...OR 28 MILES SOUTH OF TALLULAH...MOVING NORTHEAST AT
35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
YOKENA AROUND 1005 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3221 9101 3219 9100 3221 9098 3222 9098
3223 9096 3201 9086 3187 9127 3204 9136
TIME...MOT...LOC 1525Z 242DEG 29KT 3199 9124
JCThe Jackson/Brandon,MS radar (KDGX), 52 km away, was scanning. The volume nearest the first event began at 15:32 UTC.
36 thunderstorm wind, 9 tornado, 5 hail. Local standard time, as filed.
Nickel to quarter size hail fell.
Dime to nickel sized hail fell along Smith County Road 19.
A tree and a powerline were blown down along Chapman Ranch Road.
A tree was blown down along Old Port Gibson Road, Learned Road and also on Oakley Road.
This weak and brief tornado touched down in the Southern Oaks subdivision just off Pinehaven Drive. A few cedar trees were snapped and the top of one hardwood tree was blown off. Additional large limbs were broken. The tornado continued to the northeast into a wooded area before lifting. A brief tornadic debris signature (TDS) was observed as well. The maximum estimated wind speed was 75mph.
A tree was blown down on Stampley Road.
Trees were blown down along Cynthia Road.
A mobile home was destroyed on Norton Road. Five homes had minor damage. Some trees were snapped.
A tree was blown down along Old Agency Road near Mockingbird Lane.
A tree was blown down on Cupit Road.
The tornado began along Highway 51 just southwest of Wesson. As it tracked northeast, it snapped many hardwood trees. It also caused roof damage to Wesson Attendance Center as well as downing trees that fell on employee cars. As the tornado continued across the southern end of Beauregard, it continued to down trees with one falling on a house. Another house had minor roof damage. As the tornado passed south-southeast of Sand Hill, it became more intense with numerous trees snapped along Beauregard Road. The worst damage occurred on Sand Hill Road, where a home was obliterated. This is where the tornado reached its most intense point and winds reached 130 mph. Another home suffered significant roof damage, a shop was destroyed and many trees were blown down. The tornado tracked northeast, downing numerous trees and causing roof damage to a mobile home on Beauregard Road. The tornado then weakened slightly as it tracked into Simpson County and caused roof damage to two homes on Rockport Road. EF1 type damage was found in the Rockport area, which included snapped trees and some minor roof damage along Highway 27, Camp Lane, and Lower Rockport Road. Minor tree damage occurred as the tornado tracked south of Bridgeport. It reintensified near Bushtown Shivers Road and snapped and uprooted softwood trees as it tracked across Highway 28 south of Pinola. The tornado finally lifted near Tom Coke Road on the eastern side of Pinola. The total path length for this tornado was 30.8 miles. The maximum estimated wind speed was 130mph.
The tornado began just to the west of Highway 429, snapping some trees near Koli Creek. The tornado then tracked northeast along Cooper Road. In this area, it caused heavy tree damage along the path, snapping or uprooting numerous trees. Also along this road, three chicken houses were flattened and another was damaged. A home suffered minor roof damage. The tornado crossed Waggoner Road and lifted in an adjacent wooded area. The maximum estimated wind speed was 110mph.
A tree was blown down at 244 Melissa Avenue.
The tornado began along Highway 51 just southwest of Wesson. As it tracked northeast, it snapped many hardwood trees and also caused roof damage to Wesson Attendance Center. The tornado also downing trees that fell onto employee cars. As the tornado continued across the southern end of Beauregard, it continued to down trees with one falling on a house. As the tornado passed south-southeast of Sand Hill, it became more intense with numerous trees snapped along Beauregard Road. The worst damage occurred on Sand Hill Road, where a home was destroyed. This is where the tornado reached its most intense point with winds reaching 130 mph. Another home suffered significant roof damage, a shop was destroyed and many trees were blown down. The tornado tracked northeast, downing numerous trees and causing roof damage to a mobile home on Beauregard Road. The tornado then weakened slightly as it tracked into Simpson County and caused roof damage to two homes on Rockport Road. EF1 type damage was found in the Rockport area, which included snapped trees and some minor roof damage along Highway 27, Camp Lane, and Lower Rockport Road. Minor tree damage occurred as the tornado tracked south of Bridgeport. It re-intensified near Bushtown Shivers Road and snapped and uprooted softwood trees as it tracked across Highway 28 south of Pinola. The tornado finally lifted near Tom Coke Road on the eastern side of Pinola. The total path length for this tornado was 30.8 miles. The maximum estimated winds were 130mph, which occurred in Copiah County. The maximum estimated winds in Simpson County were 95mph. The maximum path width for this entire tornado was 250 yards.
A tree was blown down at 1060 Highway 13 North.
Trees and powerlines were blown down in Walnut Grove.
The tornado began west of Hinze-Rural Hill Road near Lobutcha Creek. It snapped several softwood trees and uprooted a few hardwood trees. The tornado then tracked along Hinze Road where it continued to cause tree damage before lifting. The maximum estimated wind speed was 105mph.
Trees were blown down along Highway 15.
An intense microburst occurred along the Lincoln/Copiah County line. Damage occurred just west of Jackson-Liberty Road and north of Norton-Assink Road. Here a mobile home rolled multiple times and was destroyed. A couple of minor injuries occurred at this location. Other damage that was noted was many uprooted trees along nearly a 3 mile swath. All of the uprooted trees were blown down to the east-northeast. Along Old Red Star Road, the roof of a metal shed was blown off and tin was blown into a tree along with some tin peeled off the corner of a roof of another home. The width of this damage was nearly 1 mile wide with max winds around 95 mph. The damage ended near Foster Lane near the county line.
An intense microburst occurred along the Lincoln/Copiah County line. Damage occurred just west of Jackson-Liberty Road and north of Norton-Assink Road. Here a mobile home was rolled multiple times and destroyed. A couple minor injuries occurred at this location. Other damage that was noted was many uprooted trees along nearly a 3 mile swath. All of the uprooted trees were blown down to the east-northeast. Along Old Red Star Road, the roof of a metal shed was blown off and tin was blown into a tree along with some tin peeled off the corner of a roof of another home. The width of this damage was nearly 1 mile wide with max winds around 95 mph. The damage ended near Foster Lane near the county line.
This brief tornado touched down on Smith County Road 114 in western Smith County. It crossed Georgia Pacific Land and ended back on County Road 114 near Clear Creek. A few trees were downed along the path. The maximum estimated wind speed was 75mph.
Several trees were blown down and blocked the road near Copiah-Lincoln Community College.
A tree fell onto a home on Fulton Street.
The tornado began near Smith County Road 84, where some softwood trees were uprooted. It then tracked northeast into Sylvarena. Here the tornado damaged several structures along Highway 18, including ripping off a gas station canopy and blowing down an antenna. Homes also had roof damage and were damaged by uprooted trees. The tornado continued northeast and lifted amongst some trees south of Ted-Sylvarena Road. The maximum estimated wind speed was 105mph.
The tornado began just west of Smith County Road 107 where it snapped some trees. It then crossed into Jasper County, continuing to uproot and snap trees. The tornado entered Montrose where numerous trees were either snapped or uprooted. There was also damage to several buildings in Montrose, including roof damage to a church as well as damage to houses due to fallen trees. The tornado was at its widest point in Montrose. The tornado continued northeast, following Highway 15, where it snapped and uprooted trees through the remainder of its path, with a few falling on homes. The tornado lifted just north of the Highway 15 intersection with Jasper County Road 24. The total path length for this tornado was 14.7 miles. The maximum width for this tornado was 350 yards and maximum estimated winds were 110mph, which occurred in Jasper County. The highest winds estimated in Smith County was 90mph.
The tornado began just west of Smith County Road 107 where it snapped some trees. It then crossed into Jasper County, continuing to uproot and snap trees. The tornado entered Montrose where numerous trees were either snapped or uprooted. There was also damage to several buildings in Montrose, including roof damage to a church as well as damage to houses due to fallen trees. The tornado was at its widest point in Montrose. The tornado continued northeast, following Highway 15, where it snapped and uprooted trees through the remainder of its path, with a few falling on homes. The tornado lifted just north of the Highway 15 intersection with Jasper County Road 24. The total path length for this tornado was 14.7 miles. The maximum width for this tornado was 350 yards and maximum estimated winds were 110mph, which occurred in Jasper County.
Numerous trees were blown down around the county. Trees were blown down near Hebron, including on White Sands Road, Sonat Road, and Will Barber Road. Trees were also blown down near Clem on Keys Road, Roberts Road and Clem School Road.
A tree was blown down on JE Johnson Avenue and trees were blown down on Jones Lane near Prentiss.
Trees were blown down on Smith Lane and on Chocktaw Road near Carson.
A few trees and limbs were blown down just inside Newton County from Jasper County.
Trees were blown down on houses on Elizabeth Avenue and Dixie Avenue. Another small tree blocked Bonhomie Road.
Trees and large limbs were blown down in the Center Ridge area.
A carport was blown over on Garden Road southwest of Laurel. A limb and powerline were blown down on a house on North 5th Avenue in Laurel. A tree was also blown down in the road on Lower Myrick Road.
A tree and powerlines were blown down on Ramsey McQueen Road.
A large limb caused minor roof damage to a home on Bobby Beasley Street.
A tree was blown down across Highway 15 South near the Perry County line.
A tree was blown down at Frosty Hinton Road and Josh Hinton Road near Soso.
A large pine tree was blown down on MS Highway 15.
A roof was damaged along MS Highway 503. Scattered trees were also blown down across the county.
Scattered trees and large limbs were blown down along Mississippi Highway 504 in far northern Jasper County.
Tin was blown off and scattered through a field. Numerous large limbs and some trees were also blown down in far southern Newton County.
A large tree limb was blown down and fell onto a home, which caused minor damage.
Power lines were blown down at Highway 145 and TM Jones Road.
Trees were blown down in the Enterprise area. A large tree was blown down and blocked an exit ramp along I-59.
Numerous trees were blown down around the county, including several in Quitman. Two cars were damaged by falling trees.
A tree was blown down on a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2016Every state in 2016This day in weather historyThe tornado archive for Mississippi, 2016Warnings in Mississippi, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 615288, 615289, 615290, 615291, 615292, 615293, 615294, 615295, 615296, 615297, 615298, 615299, 615300, 616379, 615301, 615303, 616380, 615304, 615309, 615305, 615311, 616383, 616384, 615312, 615313, 615314, 615315, 616381, 616382, 615316, 615317, 615318, 615319, 615321, 615328, 615339, 615340, 615343, 615342, 615346, and more.